I stepped down from 150mg Effexor er with drs help. Went trough it all. But now, 2 months later, I’m now short tempered, angry, paranoid and insecure. I feel like I’m losing control, and hate what’s going on. I get mad about things that I feel are real and devastating to me. Relationship issues. Family issues. Feel like I’m losing my mind. I don’t think I have ever been this edgy. I do not want to go back on Effexor, but I’m going to have a stroke at this rate. Help
20 yrs on Effexor, 2 months off. Done with physical withdrawal. Why am I so angry, paranoid, weepy?
- 26 Oct 2018 by Danaltg
- 26 October 2018
- effexor, depression, paranoid disorder, withdrawal, anger
Added 26 Oct 2018:
Am I somehow returning to where I was, but somehow worse?
Sorry you are going through this. Effexor seems to be the worst of all the anti-depressants in terms of withdrawal symptoms. Not sure what your titration schedule looked like but if it took less than 2 years to go from 150 mg to 0 mg it wasn't long enough and I am quite serious about that. The titration period should be a function of the patient's dosage, drug therapy duration and effectiveness of the treatment. But that's all water under the bridge now. You are off of Effexor and you are right not to want to go back on it.
I would suggest you consider starting Prozac, Lexapro, Zoloft, Paxil CR or possibly Viibryd - but start at their lowest dosages and give whatever medication you try a full 2 months before going to the next higher dosage - assuming the lower dosage isn't working for you. You don't want to take anymore of this stuff than you need to.
All the best and take care for now.
Hi, Danaltg! Many people experience a rebound of their original symptoms when stopping their medication and, as Rathmullan has said, you are probably still feeling some of the effects of withdrawal.
I'm not sure why you wanted to stop the Effexor if it was effectively controlling your symptoms but another antidepressant might be in order.
I'd have a heart to heart with your doctor about your current situation and get her/his professional advice.
We apparently can't post links on this site, but you might want to try googling "Effexor withdrawal mental health daily" for a concise and informative article about your withdrawal.
Best regards and I do hope you're feeling better soon. Wildcat
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Aug 2013 • 9 answers
Updated 4 Dec 2017 • 3 answers
Updated 29 Nov 2016 • 3 answers
Updated 2 Jul 2017 • 2 answers
Updated 27 Mar 2018 • 2 answers